Q. After a fall, my knee hurts when I kneel. Is there anything to worry?

Answered by
Dr. Atul Prakash
and medically reviewed by iCliniq medical review team.
Published on Jun 07, 2018 and last reviewed on: Jun 28, 2019

Hi doctor,

I fell on a cement sidewalk about two months ago, and my knee is still bruised. Although it does not hurt while doing normal activities, it hurts tremendously when I kneel or when I accidentally brush my knee against anything. Please help.

Dr. Atul Prakash

Fitness Expert Orthopedics And Traumatology Physiotherapy Spine Health
#

Hello,

Welcome to icliniq.com.

You described that the pain gets worse on kneeling (direct pressure), which means two or three things:

  1. Following the fall, you may have either have had a bone bruise, which is still tender to touch.
  2. A subperiosteal hematoma, which can be quite tender.
  3. Or you may have damaged a nerve that may now be irritable. Localized nerve swelling is tender too.

I suggest you try the following:

  1. Try icing the area 15 to 20 minutes at a time, 3 to 5 times a day to desensitize the area.
  2. Apply a local NSAIDs (non-steroidal anti-inflammatory drugs) gel.

Finally, seek the help of a physiotherapist to get local ultrasound therapy to desensitize the area.

For more information consult an orthopaedician and traumatologist online --> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist

Also Read Answers From:

Related Questions & Answers


Is it normal to have swelling in knee after four months of ACL meniscus surgery?

Query: Hi doctor, I had an ACL meniscus repair surgery four months ago. I still have some swelling in my knee and still feel weakness in my leg. Is that normal? Can I run now? What to do?  Read Full »

Knee Pain in Old Age - Osteoarthritis

Article Overview: Knee pain is the most common joint problem seen in older adults. Osteoarthritis is the leading cause of this. Learn more about this condition here. Read Article


Dr. Mahaveer Patil
Orthopaedician And Traumatologist

Osteoarthritis (OA) is a chronic joint disorder in which there is progressive softening and disintegration of articular cartilage accompanied by new growth of bone at the joint margins and capsular fibrosis. Osteoarthritis may be asymmetrically or symmetrically distributed and often localized to onl...  Read Article

Can Aleve and Goody's powder cause stomach upset?

Query: Hi doctor, I recently had a migraine, so I took two tablets of Aleve. It did not work, so I took Goody's powder, but the pain was still there, so I took another one. The migraine pain has gone, but my stomach seems to be upset.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.